What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 1:26 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 1:26 PM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
226 PM EDT Wed Aug 3 2022
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday)
Issued at 224 PM EDT Wed Aug 3 2022
An expansive surface ridge of high pressure remains in firm control
of our weather pattern as persistent southeasterly flow continues to
prevail across our area. Ample insolation and diurnal heating will
allow for the continued development of shower and thunderstorm
activity throughout the afternoon and early evening hours.
Interestingly enough, several parameters hint at robust convective
development later this afternoon which could support the potential
of a few storms on the stronger side. The latest 12z RAOB MFL
sounding from earlier this morning. The observed 500mb temperature
on the 12z sounding was -8.5C with an environmental freezing level
of 15,117 feet. This indicates the presence of a pool of colder air
aloft, which when coupled with decent mid level lapse rates support
the aforementioned potential of strong storms across inland areas and
the Gulf coast today. CAPE and DCAPE parameters from modified
soundings indicate the potential for wet microbursts to occur as
convective columns collapse and downdrafts arrive at the surface.
The lack of mid-level steering winds, also illustrated by a sluggish
and lackluster 6kts on the corfidi upshear and downshear parameter
also indicate the potential for slow moving shower and thunderstorm
activity, which could result in localized flooding occurring later
today.
Another interesting piece of the puzzle for todays forecast is the
presence of a diluted plume of Saharan Dust. NASA's Dust Aerosol
Optical Thickness Model and the NRL Aerosol Model both indicate
Saharan Dust continuing to persist across our area today, which also
line up with current satellite imagery observations. This has acted
to create a weak capping inversion across our area this morning,
which will act to suppress vertical motion until it is eroded with
enough diurnal heating. This capping mechanism may act to enhance
convection as developing updrafts are able to tap into a much more
favorable environment once they are able to break through the cap.
In spark notes terms, various parameters are pointing to the
potential of a few storms on the stronger side later this afternoon
across the western half of South Florida. While most activity should
remain below severe thresholds, wet microbursts may lead to some
gusty to strong winds across affected areas. There is also the
potential for localized flooding to occur as overall steering
remains light, especially across areas that receive repeated rounds
of heavy rainfall.
High temperatures today will range from the upper 80s along the
immediate east coast to widespread low 90s across much of the rest
of the region. Locations that experience heavy rainfall and the
cooling impacts of convection may see rapid temperature fluctuations
as rain cooled air filters down to the surface.
CAMs and forecast soundings indicate the potential of a new surge of
moisture advecting into South Florida during the early morning hours
of Thursday. Shower and thunderstorm activity will likely increase
over the Atlantic waters during the overnight hours before activity
pivots to the eastern half of South Florida during the mid to late
morning hours. While some mesoscale models have trended on the
higher side for this time period, I have capped PoPs in the 40-50%
range along the east coast at this time to account for uncertainty.
Shower and thunderstorm chances will then transition inland and
towards the Gulf coast due to the prevailing southeasterly flow.
Gusty winds, heavy rainfall, and frequent lightning remain potential
hazards with thunderstorm activity on Thursday afternoon. High
temperatures will be similar in nature to today with highs in the
upper 80s to low 90s across the region.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 224 PM EDT Wed Aug 3 2022
Mid/Long range model guidance continues to reveal a prominent
western Atlantic ridge that should maintain deep east/southeasterly
flow across South Florida for the end of the week and through the
weekend. This regime should present an environment characterized by
seasonable moisture values, with models parsing precipitable water
indices around 1.6 to 2.0 inches. A few subtle inverted low-level
troughs could allow for localized moisture convergence that sparks
bursts of convection through the weekend/early next week. The nature
of this pattern may allow for showers and thunderstorms that do not
align with the typical diurnal cycle; however impacts should be
limited to lightning and locally gusty winds. Sunday/Monday may
present a more robust environment for storms - characterized by cold
temperatures aloft (-8/-9C) and steepened mid-level lapse rates (7
C/km) - as an upper level TUTT low lingers over the western Atlantic
waters. Latest NBM guidance appears too aggressive on PoPs (not
accounting for intermittent advection of drier air), and thus PoPs
have been capped up to 50-60 across much of the region through
Sunday. Nature of winds and general flow continues to favor greatest
activity over the western half of the CFWA.
By early next week, the continuance of east/southeasterly flow
regime should allow deep tropical moisture to overspread the region.
The flow regime will continue to favor convective activity over the
interior/west coast region, primarily during the afternoon and
evening hours. Locally elevated wind gusts and lightning remain as
the primary hazards to consider through this period.
Maximum temperatures should remain seasonable to seasonably warm,
with the warmest temperatures expected over the western half of the
region. Daily afternoon maximum temperatures should range from the
upper 80s/lower 90s along the east coast, and low/mid 90s elsewhere
across the region.
&&
.AVIATION...
(18Z TAFS)
Issued at 224 PM EDT Wed Aug 3 2022
SHRA/TSRA will continue to increase in aerial coverage across inland
areas of South Florida over the next several hours. While most of
the activity should remain across the interior, a few SHRA/TSRA
could potentially affect KAPF later today. Thus, have handled with
VCTS for now but TEMPOs may be needed later if confidence increases.
Southeasterly flow through the early evening hours before L/V
conditions overnight.
&&
.MARINE...
Issued at 224 PM EDT Wed Aug 3 2022
Winds outside of showers and thunderstorms are expected to be mainly
east around 10 knots through Thursday, then increase later in the
week and weekend to around 15 knots as the high pressure strengthens
over the Atlantic and increases the pressure gradient across South
Florida and the local waters. Showers and thunderstorms will be most
numerous in the Gulf waters during the late afternoon and evening,
while over the Atlantic waters most of the activity will be in the
night and morning hours throughout the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 90 79 91 79 / 20 20 50 50
West Kendall 91 76 91 77 / 30 20 50 50
Opa-Locka 92 78 91 78 / 20 20 50 40
Homestead 89 78 89 77 / 20 20 50 50
Fort Lauderdale 90 79 90 80 / 20 20 50 40
N Ft Lauderdale 90 79 90 80 / 20 10 50 40
Pembroke Pines 91 78 91 78 / 20 20 50 40
West Palm Beach 90 79 90 79 / 20 10 50 30
Boca Raton 92 79 92 79 / 20 10 50 40
Naples 90 74 91 76 / 50 40 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Hadi
LONG TERM....SRB
AVIATION...SRB
Hazardous weather outlook, Aug 3, 3:20 PM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
420 PM EDT Wed Aug 3 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
042030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
420 PM EDT Wed Aug 3 2022
...Moderate Risk of Rip Currents Atlantic Beaches...
This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.
.DAY ONE...Tonight.
Thunderstorms: isolated thunderstorms are possible this evening,
mainly over the west half of South Florida. The strongest of these
storms could produce locally heavy rain, strong wind gusts, and
frequent lightning.
Flooding: Very heavy rainfall could lead to localized flooding
over portions of interior and Southwest Florida this evening.
Rip Currents: there is a moderate risk of rip currents for all
Atlantic beaches.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Shower and thunderstorm chances will persist through the remainder
of the week and through the upcoming weekend. Locally gusty winds,
heavy rainfall, and frequent lightning will be possible with these
storms. The coverage and intensity of storms will likely be greatest
over the interior and Gulf coast.
Heat index values are forecast to be near or over 105 degrees
over inland Southwest Florida for the end of the week and upcoming
weekend.
The rip current risk will increase at the Atlantic beaches
beginning Thursday and possibly be high by the end of the week and
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 3:50 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT Wed Aug 3 2022
FLZ069-070-032130-
Coastal Collier County FL-Inland Collier County FL-
450 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Collier
County through 530 PM EDT...
At 450 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Lely Resort, or near Naples, moving west
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle Meade,
Naples Manor, Golden Gate, East Naples, Lely Resort, West Toll Gate
On Alligator Alley, Vineyards, North Naples, Pelican Bay, Lely,
Rookery Bay Aquatic Preserve and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2628 8184 2628 8167 2610 8161 2594 8173
2607 8181
TIME...MOT...LOC 2050Z 111DEG 14KT 2609 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Aug 3, 4:15 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Wed Aug 3 2022
FLZ063-066-067-032145-
Hendry FL-Inland Palm Beach County FL-Glades FL-
515 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and south central Glades Counties through 545
PM EDT...
At 514 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lake Harbor, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clewiston, Moore Haven, Montura, Lake Harbor, Devils Garden and
Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2672 8076 2662 8080 2656 8089 2661 8118
2676 8115 2687 8109
TIME...MOT...LOC 2114Z 105DEG 12KT 2665 8091
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 3, 4:24 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Wed Aug 3 2022
FLZ069-070-032200-
Coastal Collier County FL-Inland Collier County FL-
524 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central Collier
County through 600 PM EDT...
At 524 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, East Naples,
North Naples, Golden Gate, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8186 2633 8182 2632 8182 2632 8169
2628 8162 2612 8176 2612 8183
TIME...MOT...LOC 2124Z 121DEG 13KT 2622 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AR